Citation: lucy. "Light-headed and Shaky: experience with DHEA (ID 78268)". Erowid.org. Apr 20, 2009. erowid.org/exp/78268
I am a 43 year old female and generally in good health; I go to the gym and have a very good diet to which I add supplements. Unfortunately I have been experiencing a great decline in my libido, something that is having an emotional toll on my life and although having consulted a doctor on my hormone levels to see if I was producing enough testosterone I was dismissed by him because I wasn’t trying to have a child and evidently women don’t need a robust libido (very old-fashioned indeed!). Consequently I stopped talking about it but I did continue to research over the internet and that is how I discovered DHEA.
There was so much written pro and con that it took some time to make a decision but it seemed many people were taking it with positive results so I purchased low dose capsules (5 mg) and tried it. After my first dose I felt strange, I felt overheated but my skin was cold and clammy, I began to sweat. I took my blood-pressure and it was normal but my resting heart rate was 104. After some time it went away and then I began to feel cold but much better so I went for my daily gym routine and had an enormous amount of energy. Later when I tried to get to sleep I noticed that I was feeling light-headed and shaky even though I was laying down to sleep and I was awake as if I had taken some speed. I called my mother who is a registered nurse and she informed me that I shouldn’t be taking DHEA at all because I smoke and taking DHEA as a smoker can cause blood clots in women. This was a piece of information I had not read in my research, I immediately took two aspirins and then vowed never to take the drug again unless recommended and monitored by a medical physician. DHEA may indeed yield positive results but its not a harmless over-the-counter supplement as its being advertised, there can be dire outcomes even at low doses!
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid.